- 144 Downloads
An event is serious (based on the ICH definition) when the patient outcome is:
* congenital anomaly
* other medically important event
A male patient [age not stated] developed agranulocytosis progressing to fatal septic shock during treatment with dipyrone [metamizole], diclofenac and ramipril/hydrochlorothiazide [routes not stated].
The patient, who had advanced hip osteoarthritis and arterial hypertension, underwent a total hip replacement. After the procedure, he was receiving ramipril/hydrochlorothiazide 2/25mg (1-0-0.5), diclofenac 50mg twice a day (1-0-0) for two weeks to prevent ossification and dipyrone 1g four times a day (1-1-1-1) for pain. His blood work-up a day before discharge was significant for continued anaemia, inflammation (CRP: 46.5 mg/L) and leucopenia. He was then shifted to a rehabilitation clinic, which showed a normal clinical course. Two weeks after his transfer, he complained of sore...
- Gonnert FA, et al. Case Report - Metamizole-Induced Agranulocytosis. Anasthesiologie, Intensivmedizin, Notfallmedizin, Schmerztherapie: AINS 53: 388-394, No. 5, May 2018. Available from: URL: http://doi.org/10.1055/s-0043-115329 [German; summarised from a translation] - GermanyCrossRefPubMedGoogle Scholar